My WebMD Sign In, Sign Up

Ask Your Question

WebMD Answers

120 Characters remaining
120 Characters remaining
  • First, try and keep your question as short as possible.
  • Include specific words that will help us identify questions that may already have your answer.
  • If you don't find your answer, you can post your question to WebMD Experts and Contributors.

Close

Posted: | Report This Report Question |
Q.

Can you take Aleve and Excedrin together? If not, what can you take with Aleve for a migraine?

 

Answers From Experts & Organizations (1)

Pharmacy
56 Answers
1,310 Helpful Votes
8 Followers
A.

Excedrin is a nonprescription medication that contains acetaminophen, aspirin, and caffeine. Aleve is a nonprescription nonsteroidal anti-inflammatory drug (NSAID) and its active ingredient is naproxen. The aspirin in Excedrin and the Aleve (naproxen) are similar medications and are used for similar things. Aleve itself can be used for a migraine. And Excedrin can be used as well.

If you are taking the Aleve chronically (all the time) for something other than migraine (like pain), and you have tried the Aleve for the migraine, and it hasn’t helped, then go ahead and try the Excedrin. You can take both together for a short period of time. The biggest side effect you might notice is increased bleeding or bruising.

This answer should not be considered medical advice...down arrowThis answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.up arrow

Posted:
| Report This Report Answer

Was this helpful?

YesNo

Thanks for your feedback.

161 of 176 found this helpful